| Model Number |
400SMTHXSFT0103 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a hemorrhagic stroke in the anterior communicating artery (acomm) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, a smart coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the distributor indicated that the device was sent out for return; however, an empty shipping box was received by the manufacturer.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.